Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 150, NWS Kansas City, MO

June 15, 2019Adair County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 7:52 PM CDT for Adair County, Sullivan County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2019, 7:52 PM CDT (00:52 UTC)
Expired
Jun 15, 2019, 8:30 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 185 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:07 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 15, 7:07 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
707 PM CDT Sat Jun 15 2019

.Discussion...
Issued at 251 PM CDT SAT JUN 15 2019

Main focus in the short-term is potential for thunderstorms late
this afternoon into the overnight hours. Departing shortwave trough
over Illinois has temporarily resulted in subsidence in its wake,
noted by lack of cumulus field. The approach of another weak wave
has helped spawn agitated cumulus along and just behind a surface
cold front in far northern Kansas and southern Nebraska into far
northern Missouri. Convection is expected to continue to grow with
time within this zone, and CAMs suggest more expansive development
along the front later this evening as the boundary sags towards the
Interstate 70 corridor. Environment is characterized by weakening
CIN and increasing instability, and with marginally supportive deep
layer shear for organized storms, strong to severe storms will
remain a possibility through the mid-evening hours. The primary
severe weather threats will be large hail early in the storm
evolution, transitioning to periodic damaging wind gusts. A broken
line of storms is expected to approach the KC Metro/Interstate 70
corridor between 10pm and midnight. As convection shifts south of
the Interstate, nocturnal cooling and cold-pool imbalance should aid
in a gradual weakening trend of storm organization and intensity.
Cold front is anticipated to slide south towards the southern
forecast area by midday Sunday. This should keep best thunderstorm
chances Sunday and Monday generally south of Interstate 70. Next
best chance for widespread thunderstorms arrives Tuesday night into
Wednesday as the next upper trough approaches the area.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 707 PM CDT SAT JUN 15 2019

VFR conditions will prevail over much of the next 24 hours. Only
issue will be the near term, this evening, as an area of
thunderstorms develops along a weak cold front settling south
across the region. These storms should settle and/or move south
and east later in the evening. Otherwise, expect winds behind the
front to prevail from the north.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Cutter
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
504 AM CDT Sat Jun 15 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
504 AM CDT Sat Jun 15 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe potential will exist late this afternoon and evening. All
 modes of severe weather will be possible, however, damaging winds
 and large hail will be the primary threats.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Strong storms may be ongoing early Sunday morning and will impact
 storm development and placement later in the day.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 15, 6:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sat Jun 15 2019

KSZ104-MOZ029-037-160030-
Wyandotte KS-Jackson MO-Clay MO-
657 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...
SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM
CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City Kansas, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Independence, Gladstone, North Kansas City, Riverside,
Claycomo, Kansas City Kansas, Avondale, Kansas City Downtown,
Oakwood, Oaks and Randolph.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 8.
 Interstate 70 in Kansas between mile markers 415 and 423.
 Interstate 35 in Missouri between mile markers 0 and 11.
 Interstate 35 in Kansas between mile markers 233 and 235.
 Interstate 29 between mile markers 0 and 2.
 Interstate 635 between mile markers 1 and 8.
 Interstate 435 between mile markers 54 and 62.

LAT...LON 3917 9466 3915 9466 3916 9460 3919 9460
      3923 9451 3906 9446 3905 9473 3913 9476
TIME...MOT...LOC 2357Z 249DEG 19KT 3911 9466

Barham
Local storm report, Jun 15, 7:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     5 SSW TRENTON           40.01N 93.67W
06/15/2019  E60 MPH          GRUNDY             MO   PUBLIC

&&

CB
Special weather statement, Jun 15, 7:23 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
723 PM CDT Sat Jun 15 2019

MOZ014-022-023-160115-
Daviess MO-Livingston MO-Caldwell MO-
723 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
NORTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 815
PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hamilton, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hamilton, Breckenridge, Utica, Ludlow, Mooresville, Lock Springs and
Dawn.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Missouri.

LAT...LON 3972 9408 3986 9404 3985 9358 3962 9363
TIME...MOT...LOC 0023Z 275DEG 23KT 3978 9397

Barham
Local storm report, Jun 15, 7:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             JAMESPORT               39.97N 93.80W
06/15/2019  E1.25 INCH       DAVIESS            MO   PUBLIC

&&

CB
Local storm report, Jun 15, 7:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 ESE TRENTON           40.08N 93.60W
06/15/2019                   GRUNDY             MO   PUBLIC

            2 FOOT DIAMETER TREE BLOWN DOWN.

&&

CB
Local storm report, Jun 15, 7:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             LAREDO                  40.03N 93.45W
06/15/2019  E1.50 INCH       GRUNDY             MO   PUBLIC

&&

CB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston, Sullivan44 min
Jun 15, 7:23 PM CDTSpecial Weather StatementEAXCaldwell52 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray48 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Livingston52 min
Jun 15, 8:03 PM CDTSpecial Weather StatementEAXSchuyler42 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette51 min
Jun 15, 8:11 PM CDTSpecial Weather StatementEAXAdair49 min
Jun 15, 8:18 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston42 min
Jun 15, 8:42 PM CDTSpecial Weather StatementEAXCaldwell48 min
Jun 15, 8:51 PM CDTSpecial Weather StatementEAXCarroll39 min
Jun 15, 8:54 PM CDTSpecial Weather StatementEAXLafayette51 min
Jun 15, 9:14 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston46 min
Jun 15, 9:17 PM CDTSpecial Weather StatementEAXMacon43 min
Jun 15, 9:26 PM CDTSpecial Weather StatementEAXCarroll49 min
Jun 15, 9:37 PM CDTSpecial Weather StatementEAXChariton53 min
Jun 15, 9:49 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Livingston3 hr
Jun 15, 9:54 PM CDTSpecial Weather StatementEAXJackson, Lafayette51 min
Jun 15, 9:57 PM CDTSpecial Weather StatementEAXCarroll, Ray48 min
Jun 15, 9:59 PM CDTSpecial Weather StatementEAXRandolph46 min
Jun 15, 10:49 PM CDTSpecial Weather StatementEAXLafayette, Saline41 min
Jun 15, 10:50 PM CDTSpecial Weather StatementEAXRandolph40 min
Jun 16, 3:40 AM CDTSpecial Weather StatementEAXBates50 min
Jun 16, 4:23 AM CDTAreal Flood AdvisoryEAXBates, Henry3 hr
Jun 16, 4:12 PM CDTSpecial Weather StatementEAXMacon33 min
Jun 16, 4:56 PM CDTSpecial Weather StatementEAXMacon34 min
Jun 16, 5:08 PM CDTSpecial Weather StatementEAXCooper37 min
Jun 15, 9:11 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte49 min
Jun 15, 10:47 PM CDTSpecial Weather StatementEAXJohnson43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.